Alert archive / Nebraska / Flash Flood Warnings in 2010

Flash Flood Warning 27, NWS North Platte, NE

August 10, 2010Cherry County, Nebraska

NWS North Platte, NE issued this flash flood warning at Aug 10, 2010, 3:00 AM MDT for Cherry County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2010, 3:00 AM MDT (09:00 UTC)
Expired
Aug 10, 2010, 8:49 AM MDT
In force
6 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

County Cherry County, NE

The radar

The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
636 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WGUS53 KLBF 100900
FFWLBF
NEC031-101500-
/O.NEW.KLBF.FF.W.0027.100810T0900Z-100810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 AM CDT TUE AUG 10 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1000 AM CDT/900 AM MDT/

* AT 358 AM CDT/258 AM MDT/...LOCAL LAW ENFORCEMENT OFFICIALS   
REPORTED FLASH FLOODING ACROSS THE WARNED AREA. WATER WAS RUNNING 
ACROSS HIGHWAY 83 AT MILE MARKER 165 IN THE VICINITY OF BROWNLEE. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BROWNLEE...
  HIGHWAY 83 CROSSING GOOSE CREEK...HIGHWAY 83 CROSSING THE NORTH
  LOUP RIVER AND VALENTINE NATIONAL WILDLIFE REFUGE.

LAT...LON 4257 10020 4210 10019 4212 10084 4257 10082

$$

POWER
2 follow-up statements
766 
WGUS73 KLBF 101211
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 AM CDT TUE AUG 10 2010

NEC031-101500-
/O.CON.KLBF.FF.W.0027.000000T0000Z-100810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHERRY NE-
711 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHERRY
COUNTY UNTIL 1000 AM CDT/900 AM MDT/...

AT 709 AM CDT/609 AM MDT/...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THAT FLASH FLOODING WAS OCCURRING IN SOUTHEAST CHERRY COUNTY AT MILE 
MARKER 165 ON HIGHWAY 83. WATER COVERS HIGHWAY 83. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BROWNLEE...
HIGHWAY 83 CROSSING GOOSE CREEK...HIGHWAY 83 CROSSING THE NORTH LOUP
RIVER AND VALENTINE NATIONAL WILDLIFE REFUGE.

LAT...LON 4257 10020 4210 10019 4212 10084 4257 10082

$$

POWER
469 
WGUS73 KLBF 101449
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 AM CDT TUE AUG 10 2010

NEC031-101501-
/O.CAN.KLBF.FF.W.0027.000000T0000Z-100810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHERRY NE-
949 AM CDT TUE AUG 10 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN CHERRY
COUNTY IS CANCELLED...

THE THREAT FOR HEAVY RAINFALL HAS ENDED ACROSS SOUTHEASTERN CHERRY 
COUNTY. HOWEVER...EXCESSIVE RUNOFF FROM THE HEAVY RAIN AND POOR 
DRAINAGE WILL LEAD TO MINOR FLOODING INTO THE AFTERNOON. A FLOOD 
ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4257 10020 4210 10019 4212 10084 4257 10082

$$

KECK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:14 AM MDT, 46 minutes earlier.

Area forecast discussion, Aug 10, 2:14 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 AM CDT TUE AUG 10 2010

.DISCUSSION...
TSTM CHANCES REMAIN POSSIBLE TODAY...AS A SFC TROUGH WILL FOCUS
CONVECTION FOR AREAS ALONG AND EAST OF HWY 83 BY LATER THIS
AFTERNOON. DEPARTING MCS EARLY THIS MORNING WILL LIKELY LEAVE AN
OUTFLOW BOUNDARY SOMEWHERE NORTH AND EAST OF THE BROKEN BOW
AREA...WHICH MAY ENHANCE THE SEVERE WEATHER THREAT ACROSS THE
EASTERN PORTIONS OF NORTH CENTRAL NEB THIS AFTERNOON. MOSTLY LARGE
HAIL AND DAMAGING WINDS WOULD ACCOMPANY ANY SEVERE TSTM...BUT
AN ISOLATED TORNADO MAY DEVELOP NEAR THE OUTFLOW BOUNDARY. SFC
ANALYSIS LATER THIS MORNING WILL HOPEFULLY BE ABLE TO PIN POINT
WHERE THIS OUTFLOW BOUNDARY WILL RESIDE THIS AFTERNOON. STORMS
SHOULD EXIT THE AREA TONIGHT...WITH A DRY DAY ON TAP FOR WEDNESDAY.
NEXT ROUND OF STORMS WILL COME THURSDAY AFTERNOON...AS A PRE FRONTAL
TROUGH MOVES INTO THE AREA DURING PEAK HEATING. SHOULD SEE STORMS
DEVELOP ALONG AND EAST OF THE TROUGH BY AFTERNOON...WITH STORMS
CONTINUING INTO THURSDAY NIGHT AS THE ACTUAL COLD FRONT MOVES INTO
THE AREA. FRONT SHOULD MOVE THROUGH FRIDAY...AND SCOUR OUT THE HIGH
DEW POINTS. SOMEWHAT COOLER AIR WILL ALSO FILTER IN BEHIND THE FRONT
FOR THE WEEKEND WITH HIGHS IN THE 80S. OVERALL THE WEEKEND IS
LOOKING QUITE PLEASANT.

&&

.AVIATION...
ANOTHER ROUND OF THUNDERSTORMS WILL MOVE THROUGH KLBF EARLY THIS
MORNING AND RAINSHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE AT
KVTN THROUGH THE EARLY MORNING. STRATUS EXPECTED AT BOTH SITES
AROUND 12Z. CONDITIONS TO IMPROVE THROUGH MID MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DISCUSSION...TAYLOR
AVIATION...POWER
Hazardous weather outlook, Aug 9, 2:51 PM MDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT MON AUG 9 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-102100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 PM CDT MON AUG 9 2010 /251 PM MDT MON AUG 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE LIKELY ACROSS MUCH OF WESTERN AND
NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND EARLY MORNING
HOURS. MODERATE INSTABILITY IS IN PLACE WHICH WILL ALLOW MANY OF THESE
STORMS TO PRODUCE HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO
50 MPH. LOWER AND MIDDLE WIND FIELDS ARE ONLY MARGINAL FOR SEVERE
WEATHER PRODUCTION AND ONLY A FEW STORMS ARE EXPECTED TO PRODUCE
DAMAGING WIND GUSTS AND LARGER HAIL. THIS AREA LOOKS TO BE LIMITED
TO AREAS WEST OF HIGHWAY 83 THIS EVENING. THUNDERSTORM COVERAGE
IS EXPECTED TO EXPAND ACROSS THE SANDHILLS AND NORTH CENTRAL
NEBRASKA OVERNIGHT. HEAVY RAINFALL WILL BE THE PRIMARY
THREAT...THOUGH A FEW STORMS WILL BE CAPABLE OF SMALL HAIL AND 40
MPH WIND GUSTS. LOCALIZED FLOODING MAY BE POSSIBLE IN AREAS THAT
RECEIVED HEAVY RAINFALL OVER THE PAST 24 HOURS...MAINLY ALONG AND
EAST OF HIGHWAY 183 IN NORTH CENTRAL NEBRASKA...WITH NORTHERN HOLT
COUNTY BEING MOST FAVORABLE FOR EXCESSIVE RUNOFF OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY EAST OF A LINE FROM SPRINGVIEW
TO CURTIS. A STRONG TO SEVERE STORM IS POSSIBLE OVER BOYD...HOLT
AND WHEELER COUNTIES.

THUNDERSTORMS ARE POSSIBLE THURSDAY...THURSDAY NIGHT AND FRIDAY
NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

In the hours before

Local storm report, Aug 9, 10:00 PM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HEAVY RAIN       10 NE OSHKOSH           41.51N 102.21W
08/09/2010  M1.42 INCH       GARDEN             NE   CO-OP OBSERVER

            RAIN FELL IN LESS THAN AN HOUR.

&&

BTAYLOR
Special weather statement, Aug 9, 10:03 PM MDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1103 PM CDT MON AUG 9 2010

NEZ057>059-100445-
KEITH NE-LINCOLN NE-PERKINS NE-
1003 PM MDT MON AUG 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEITH...NORTHEASTERN
PERKINS AND WESTERN LINCOLN COUNTIES UNTIL 1045 PM MDT/1145 PM
CDT/...

AT 1000 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILD HORSE SPRING...OR 6 MILES NORTHEAST
OF GRANT...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HIGHWAY 25 MILE MARKER 90 AROUND 1140 PM CDT.
SUTHERLAND RESERVOIR STATE RECREATION AREA AROUND 1145 PM CDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Aug 9, 10:21 PM MDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1121 PM CDT MON AUG 9 2010

NEZ059-100500-
LINCOLN NE-
1121 PM CDT MON AUG 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
MIDNIGHT CDT...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF MOOREFIELD...OR 15 MILES
NORTHEAST OF CURTIS...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 30 MILE
MARKER 210 AROUND 1145 PM CDT.
BRADY AROUND 1155 PM CDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Local storm report, Aug 9, 10:27 PM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     TSTM WND GST     ARTHUR                  41.57N 101.69W
08/09/2010  E65 MPH          ARTHUR             NE   TRAINED SPOTTER

            60 TO 65 MPH WINDS REPORTED BY TRAINED SPOTTER WITH VERY
            HEAVY RAIN AND 100 YARD VISIBILITY

&&

KROBERG
Special weather statement, Aug 9, 10:38 PM MDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1138 PM CDT MON AUG 9 2010

NEZ036-059-070-071-100530-
FRONTIER NE-HAYES NE-LINCOLN NE-MCPHERSON NE-
1138 PM CDT MON AUG 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER...EASTERN
HAYES...WESTERN LINCOLN AND MCPHERSON COUNTIES UNTIL 1230 AM CDT...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRYON TO HAYES
CENTER...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
SUTHERLAND RESERVOIR STATE RECREATION AREA AND SUTHERLAND AROUND 1145
PM CDT.
HAYES CENTER STATE WILDLIFE MANAGEMENT AREA AND DICKENS AROUND 1150
PM CDT.
HERSHEY AROUND MIDNIGHT CDT.
WELLFLEET AND TRYON AROUND 1220 AM CDT.
LAKE MALONEY STATRECREATION AREA AND NORTH PLATTE MILE AROUND 1225
AM CDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Local storm report, Aug 9, 10:58 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1158 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     ARTHUR                  41.57N 101.69W
08/09/2010                   ARTHUR             NE   TRAINED SPOTTER

            TWO AND A HALF INCH DIAMETER TREE LIMBS DOWN IN ARTHUR.

&&

KROBERG

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:03 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden42 min
Aug 9, 9:17 PM MDTSevere Thunderstorm WarningLBFChase43 min
Aug 9, 9:26 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith49 min
Aug 9, 9:35 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant40 min
Aug 9, 10:25 PM MDTSevere Thunderstorm WarningLBFArthur, Grant50 min
Aug 9, 10:43 PM MDTSevere Thunderstorm WarningLBFHooker, Lincoln, McPherson47 min
Aug 9, 11:01 PM MDTSevere Thunderstorm WarningLBFLincoln44 min
Aug 9, 11:18 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Logan, McPherson, Thomas42 min
Aug 9, 11:58 PM MDTSevere Thunderstorm WarningLBFCherry, Thomas32 min
Aug 10, 8:44 AM MDTAreal Flood AdvisoryLBFCherry19 hr

Nearby

Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.